Alert archive / Texas / Tornado Warnings in 2004
Tornado Warning 85, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Nov 23, 2004, 9:08 PM CST for Wharton County, Texas. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 23, 2004, 9:08 PM CST (03:08 UTC)
- Expired
- Nov 23, 2004, 10:00 PM CST
- In force
- 52 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County Wharton County, TX
The radar
The Houston radar (KHGX), 126 km from the middle of the area, began a volume at 03:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 23, 9:20 PM CST | TORNADO | 5 Nw Wharton, TX | POSSIBLE TORNADO DAMAGED 4 HOMES IN THE SPANISH CAMP AREA NEAR THE INTERSECTION OF FM HIGHWAY 1161 AND FM HIGHWAY 640. |
| Nov 23, 9:30 PM CST | TSTM WND DMG | Wharton, TX | NUMEROUS TELEPHONE POLES SNAPPED...TREES AND POWER LINES DOWN...AND BARNS DAMAGED IN THE AREA BETWEEN GLEN FLORA...EGYPT...HUNGERFORD...AND WHARTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 23, 7:50 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 3.1 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3323 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 7.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KHGX 240308 TORHGX TXC481-240400- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 908 PM CST TUE NOV 23 2004 THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A * TORNADO WARNING FOR... WHARTON COUNTY IN SOUTHEAST TEXAS * UNTIL 1000 PM CST * AT 903 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS STORM WAS LOCATED 10 MILES NORTHEAST OF CORDELE...MOVING EAST AT 50 MPH. * LOCATIONS IMPACTED INCLUDE... EL CAMPO... PIERCE... EGYPT... WHARTON... HUNGERFORD... PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 2923 9663 2908 9642 2920 9595 2957 9614 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Nov 23, 7:25 PM CST, 1 hour 43 minutes earlier.
Area forecast discussion, Nov 23, 7:25 PM CST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 725 PM CST TUE NOV 23 2004 .UPDATE... THUNDERSTORM ACTIVITY FROM THIS AFTERNOON IS GRADUALLY DIMINISHING ACROSS OUR NE ZONES. STORMS HAVE BEEN TRAINING OVER WALKER AND TRINITY COUNTIES WHERE 3 TO 6 INCHES OF RAIN HAS FALLEN SINCE MIDDAY. MEANWHILE...THE DRYLINE HAS BEGUN TO ACCELERATE EASTWARD ACROSS SOUTH CENTRAL TEXAS. ISOLATED SEVERE THUNDERSTORMS HAVE DEVELOPED ALONG THE DRYLINE...ONE IN MILAM COUNTY AND A COUPLE OF OTHERS SOUTH OF SAN ANTONIO. AIRMASS AT LEAST OVER SOUTHERN HALF OF SE TX REMAINS MOIST AND UNSTABLE WITH SFC DEWPOINTS IN THE LOWER 70S. EXPECT DRYLINE TO MOVE ACROSS THE AREA FROM WEST TO EAST BETWEEN 8 PM AND 1 AM. THE THREAT FOR SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS WILL CONTINUE AS THE DRYLINE INTERACTS WITH THE UNSTABLE AIR OVER THE AREA. THE FLOODING THREAT APPEARS TO BE WINDING DOWN HOWEVER GIVEN THE QUICK MOVEMENT OF THE STORMS. PER SPC...A NEW WEATHER WATCH MAY BE ISSUED IN THE NEXT HOUR OR SO AND WILL UPDATE FORECAST AS NEEDED. 35/38 && .PREV DISCUSSION... SHOWERS AND THUNDERSTORMS DEVELOPING RAPIDLY ACROSS SOUTHEAST TEXAS THIS AFTERNOON. THE STRONGEST ACTIVITY IS JUST TO THE NORTHWEST OF OUR AREA IN ROBERTSON COUNTY. WE HAVE HAD SEVERAL CELLS MOVE INLAND FROM THE GULF THAT HAVE EXHIBITED ROTATION...AND VAD WIND PROFILES CONTINUE TO SHOW A FAVORABLE ENVIRONMENT FOR STORM ROTATION. WILL LIKELY BE A BUSY NIGHT HERE UNTIL THE COLD FRONT MOVES ACROSS THE REGION. LATEST MODEL GUIDANCE SUGGESTS THE FRONT WILL MOVE THROUGH AROUND MIDNIGHT. SHOWERS MAY LINGER UNTIL THE UPPER TROUGH MOVES THROUGH EARLY MORNING TOMORROW. WE ARE LEANING TOWARD EXTENDING THE FLOOD WATCH UNTIL THE 4 AM ZONE PACKAGE IN CASE THE SHOWERS DO LINGER A BIT LONGER THAN MIDNIGHT. IF THINGS DONT PAN OUT...THE EVENING SHIFT CAN CANCEL IF NECESSARY. SURFACE HIGH DRIFTS ACROSS SOUTH LATE WEDNESDAY INTO EARLY FRIDAY. ONSHORE WINDS WILL RETURN TO THE AREA BY FRIDAY MORNING. THE NEXT SYSTEM APPROACHES THE AREA BY EARLY SATURDAY MORNING. HOWEVER...IT WILL BE MOVING RATHER RAPIDLY THROUGH THE REGION. THIS WILL LIMIT THE AMOUNT OF RETURN MOISTURE AND ANY SHOWER/THUNDERSTORM ACTIVITY WILL LIKELY BE LIMITED TO THE COASTAL AREAS ON SATURDAY. YET ANOTHER COLD FRONT WILL BEGIN TO TAKE SHAPE OVER THE SOUTHERN ROCKIES ON SUNDAY AND THIS MAY IMPACT OUR AREA LATE ON MONDAY OR TUESDAY OF NEXT WEEK. 46 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 53 57 37 61 44 / 60 05 00 00 00 HOUSTON (IAH) 54 59 38 60 44 / 80 05 00 00 00 GALVESTON (GLS) 60 66 45 61 53 / 80 10 00 00 00 && .HGX WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH FOR ALL OF SOUTHEAST TEXAS UNTIL 9 PM. FLOOD WATCH ALL OF SOUTHEAST TEXAS THROUGH 4 AM WEDNESDAY. SCA 00-60 NM WATERS. SCEC BAYS. &&
Hazardous weather outlook, Nov 23, 4:55 AM CST, 16 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 455 AM CST TUE NOV 23 2004 TXZ163-164-176>179-195>200-210>214-226-227-235>238-241200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 455 AM CST TUE NOV 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ...A FLOOD WATCH IN EFFECT UNTIL 9 PM CST... AN APPROACHING STRONG UPPER LEVEL DISTURBANCE WILL RESULT IN THE DEVELOPMENT OF WIDESPREAD SHOWERS AND THUNDERSTORMS OVER SOUTHEAST TEXAS TODAY AND THIS EVENING. WITH THE SOIL ALREADY SATURATED... ADDITIONAL HEAVY RAINS WILL LEAD TO A FLOOD SITUATION. EXPECTED RAINFALL AMOUNTS WILL AVERAGE 1 TO 3 INCHES WITH ISOLATED AMOUNTS UP TO 5 INCHES. DRIER AIR WILL FILTER INTO THE REGION LATER TONIGHT ENDING THE FLOOD THREAT. AN UNSTABLE AIRMASS...STRONG WIND SHEAR AND LOW LEVEL INFLOW WILL HELP PRODUCE STRONG TO SEVERE THUNDERSTORMS MAINLY THIS AFTERNOON AND EVENING. TORNADOES WILL BE THE PRIMARY THREAT ALTHOUGH SOME THREAT OF DAMAGING WINDS AND HAIL WILL EXIST AS WELL. DRIER AIR WILL FILTER INTO THE REGION LATER TONIGHT ENDING THE FLOOD AND SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY AND TONIGHT.
In the hours before
Local storm report, Nov 23, 3:51 PM CST, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
351 PM CST TUE NOV 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL MIDWAY 31.03N 95.75W
11/23/2004 1.75 INCH MADISON TX AMATEUR RADIO
FM1119 1.5 MILES NORTH OF OSR
0220 PM HAIL CROCKETT 31.32N 95.46W
11/23/2004 0.88 INCH HOUSTON TX EMERGENCY MNGR
0240 PM FUNNEL CLOUD 4 N TRINITY 31.00N 95.37W
11/23/2004 TRINITY TX LAW ENFORCEMENT
SPOTTED NORTH OF TOWN MOVING NORTHEAST.
0220 PM TORNADO BRENHAM 30.16N 96.40W
11/23/2004 WASHINGTON TX LAW ENFORCEMENT
MARBLE SIZED HAIL ALSO REPORTED.
0220 PM TSTM WND DMG BRENHAM 30.16N 96.40W
11/23/2004 WASHINGTON TX LAW ENFORCEMENT
TREES DOWN.
0240 PM HAIL BRENHAM 30.16N 96.40W
11/23/2004 1.75 INCH WASHINGTON TX LAW ENFORCEMENT
SOUTH SIDE OF TOWN.
0947 AM TSTM WND GST JAMAICA BEACH 29.19N 94.98W
11/23/2004 44 MPH GALVESTON TX TRAINED SPOTTER
0325 PM TORNADO TODD MISSION 30.26N 95.83W
11/23/2004 GRIMES TX LAW ENFORCEMENT
POSSIBLE TORNADO IN TOWN.
&&
REHBEINLocal storm report, Nov 23, 6:29 PM CST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
629 PM CST TUE NOV 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0110 PM TORNADO 1 E CUT AND SHOOT 30.34N 95.34W
11/23/2004 MONTGOMERY TX LAW ENFORCEMENT
PUBLIC REPORT OF A TORNADO. TREES DOWN.
0155 PM TORNADO N LAKE LIVINGSTON DAM 30.62N 95.03W
11/23/2004 SAN JACINTO TX PUBLIC
REPORT OF A TORNADO ON THE EDGE OF LAKE LIVINGSTON
0200 PM TORNADO 3 NE LAKE LIVINGSTON DA 30.65N 94.99W
11/23/2004 POLK TX PUBLIC
TORNADO NEAR THE EDGE OF LAKE LIVINGSTON
0250 PM HAIL BRENHAM 30.16N 96.40W
11/23/2004 0.75 INCH WASHINGTON TX TRAINED SPOTTER
0252 PM TORNADO 5 NE MONT BELVIEU 29.90N 94.82W
11/23/2004 LIBERTY TX PUBLIC
REPORT OF A TORNADO 2 MILES EAST OF 146 AND NORTH OF
I-10.
0410 PM TSTM WND DMG 10 SW COLDSPRING 30.49N 95.25W
11/23/2004 SAN JACINTO TX LAW ENFORCEMENT
TREE DOWN NEAR INTERSECTION OF HWY 3081 AND HWY 725
&&
LWLocal storm report, Nov 23, 6:36 PM CST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
636 PM CST TUE NOV 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 1 N MONTGOMERY 30.41N 95.70W
11/23/2004 MONTGOMERY TX LAW ENFORCEMENT
TREE DOWN AT INTERSECTION OF HWY 1097 AND HWY 149
0350 PM TSTM WND DMG WILLIS 30.42N 95.48W
11/23/2004 MONTGOMERY TX LAW ENFORCEMENT
TREE DOWN ON HWY 1097
&&
LWSpecial weather statement, Nov 23, 8:15 PM CST, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 815 PM CST TUE NOV 23 2004 GMZ330-335-350-355-TXZ163-164-176>179-195>200-210>214-226-227-235>238- 240800- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 815 PM CST TUE NOV 23 2004 ...TORNADO WATCH EXTENDED UNTIL 2 AM FOR ALL OF SOUTHEAST TEXAS... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS EXTENDED THE TORNADO WATCH FOR ALL OF SOUTHEAST TEXAS UNTIL 2 AM WEDNESDAY MORNING. A LINE OF STRONG TO SEVERE THUNDERSTORMS IS NOW ENTERING THE WESTERN PORTIONS OF SOUTHEAST TEXAS AND WILL MOVE ACROSS THE AREA OVER THE NEXT FEW HOURS. CONDITIONS REMAIN FAVORABLE FOR SOME OF THE STORMS TO BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. A SMALL THREAT OF ISOLATED TORNADOES CONTINUES AS WELL. IN SOUTHEAST TEXAS...THE COUNTIES INCLUDED IN THE WATCH ARE AUSTIN... BRAZORIA...BRAZOS...BURLESON...CHAMBERS...COLORADO...FORT BEND... GALVESTON...GRIMES...HARRIS...HOUSTON...JACKSON...LIBERTY...MADISON... MATAGORDA...MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER... WALLER...WASHINGTON...GALVESTON BAY...AND THE GULF WATERS FROM HIGH ISLAND TO MATAGORDA OUT TO 20 NM. STAY TUNED TO NOAA WEATHER RADIO OR OTHER WEATHER NEWS SOURCES FOR FURTHER WEATHER UPDATES THIS EVENING.
Special weather statement, Nov 23, 8:15 PM CST, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 815 PM CST TUE NOV 23 2004 GMZ330-335-350-355-TXZ163-164-176>179-195>200-210>214-226-227-235>238- 240800- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 815 PM CST TUE NOV 23 2004 ...TORNADO WATCH EXTENDED UNTIL 2 AM FOR ALL OF SOUTHEAST TEXAS... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS EXTENDED THE TORNADO WATCH FOR ALL OF SOUTHEAST TEXAS UNTIL 2 AM WEDNESDAY MORNING. A LINE OF STRONG TO SEVERE THUNDERSTORMS IS NOW ENTERING THE WESTERN PORTIONS OF SOUTHEAST TEXAS AND WILL MOVE ACROSS THE AREA OVER THE NEXT FEW HOURS. CONDITIONS REMAIN FAVORABLE FOR SOME OF THE STORMS TO BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. A SMALL THREAT OF ISOLATED TORNADOES CONTINUES AS WELL. IN SOUTHEAST TEXAS...THE COUNTIES INCLUDED IN THE WATCH ARE AUSTIN... BRAZORIA...BRAZOS...BURLESON...CHAMBERS...COLORADO...FORT BEND... GALVESTON...GRIMES...HARRIS...HOUSTON...JACKSON...LIBERTY...MADISON... MATAGORDA...MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER... WALLER...WASHINGTON...GALVESTON BAY...MATAGORDA BAY...AND THE GULF WATERS FROM HIGH ISLAND TO MATAGORDA OUT TO 20 NM. STAY TUNED TO NOAA WEATHER RADIO OR OTHER WEATHER NEWS SOURCES FOR FURTHER WEATHER UPDATES THIS EVENING.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 6:13 PM CST | Flash Flood Warning | HGX | Grimes, Walker | 2 hr |
| Nov 23, 7:15 PM CST | Flash Flood Warning | HGX | Trinity | 2 hr |
| Nov 23, 8:03 PM CST | Severe Thunderstorm Warning | HGX | Burleson, Washington | 57 min |
| Nov 23, 8:19 PM CST | Severe Thunderstorm Warning | HGX | Madison | 41 min |
| Nov 23, 8:25 PM CST | Severe Thunderstorm Warning | HGX | Brazos, Grimes | 50 min |
| Nov 23, 8:36 PM CST | Severe Thunderstorm Warning | HGX | Jackson | 39 min |
| Nov 23, 9:00 PM CST | Severe Thunderstorm Warning | HGX | Houston, Trinity | 45 min |
| Nov 23, 9:02 PM CST | Severe Thunderstorm Warning | HGX | Colorado, Wharton | 43 min |
| Nov 23, 9:09 PM CST | Severe Thunderstorm Warning | HGX | Walker | 21 min |
| Nov 23, 9:21 PM CST | Severe Thunderstorm Warning | HGX | Austin, Harris, Montgomery, Waller | 39 min |
| Nov 23, 9:23 PM CST | Tornado Warning | HGX | Trinity | 37 min |
| Nov 23, 9:33 PM CST | Special Marine Warning | HGX | 87 min | |
| Nov 23, 9:39 PM CST | Flash Flood Warning | HGX | Trinity | 2 hr |
| Nov 23, 9:46 PM CST | Severe Thunderstorm Warning | HGX | Brazoria, Fort Bend | 44 min |
| Nov 23, 9:55 PM CST | Severe Thunderstorm Warning | HGX | Polk | 50 min |
| Nov 23, 9:58 PM CST | Special Marine Warning | HGX | 2 hr | |
| Nov 23, 10:00 PM CST | Severe Thunderstorm Warning | HGX | Harris | 45 min |
| Nov 23, 10:01 PM CST | Severe Thunderstorm Warning | HGX | Trinity | 29 min |
| Nov 23, 10:03 PM CST | Severe Thunderstorm Warning | HGX | Jackson, Matagorda | 42 min |
| Nov 23, 10:10 PM CST | Severe Thunderstorm Warning | HGX | Liberty | 50 min |
| Nov 23, 10:23 PM CST | Special Marine Warning | HGX | 2 hr | |
| Nov 23, 10:23 PM CST | Severe Thunderstorm Warning | HGX | Chambers, Galveston | 37 min |
| Nov 23, 10:31 PM CST | Severe Thunderstorm Warning | HGX | Brazoria | 29 min |
| Nov 23, 11:00 PM CST | Severe Thunderstorm Warning | HGX | Chambers, Galveston | 30 min |
| Nov 24, 12:32 AM CST | Special Marine Warning | HGX | 43 min |
Nearby
Tornado Warnings in Texas, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.